MAUDE Adverse Event Report: AVANOS MEDICAL ON-Q PAIN RELIEF SYSTEM WITH DUAL SOAKER CATHETERS, 400 ML, 4 ML/HR; KITS

AVANOS MEDICAL ON-Q PAIN RELIEF SYSTEM WITH DUAL SOAKER CATHETERS, 400 ML, 4 ML/HR; KITS
Model Number PS12508
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is in-progress.The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 08 mar 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that a nurse manager attempted to remove two catheters from the patient's abdominal incision site on post-op day 5.Initially there was some resistance and only one catheter could be removed.The second catheter broke off while removing and approximately 5.8cm was left in the patient.According to the distributor, the "patient had no discomfort" and the physician responded "that there is no need to remove the catheter as it causes no harm to the patient." additional information received 01-mar-2021 indicated the patient's current status was "no issue." bupivacaine was infused through the catheter and the product was used in accordance with the instructions for use.Prior to use, the product had been stored in "operating theatre conditions." the catheter was placed via a tunneller and it was not sutured through.
 
Additional Manufacturer Narrative
The portion of the device that was retained in the patient has now been returned for evaluation.The investigation is in progress.All information reasonably known as of 24 jun 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for lot 30042633 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.Two catheters were returned; catheter one was observed to be intact and unbroken and catheter two was visibly broken.The piece of the catheter distal to the break was not returned.The break occurred approximately 8.3cm distal of the single mark on the catheter.Root cause could not be determined.All information reasonably known as of 07 apr 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The portion of the device that was retained in the patient was returned for evaluation.The catheter material was discolored and exhibited set curvature/curling.At the proximal most end, one black mark was present while at the distal end the black tip was present.Overall length measured approximately 14cm.Under magnification the severed end appeared pinched and jagged.At the location with the most sever curvature, a set pinch was observed in the tubing.The black tip did not exhibit damage.Root cause could not be determined.All information reasonably known as of 12 jul 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
ON-Q PAIN RELIEF SYSTEM WITH DUAL SOAKER CATHETERS, 400 ML, 4 ML/HR
Common Device Name
KITS
Manufacturer (Section D)
AVANOS MEDICAL
5405 windward parkway
alpharetta GA 30004
MDR Report Key11448591
Report Number2026095-2021-00043
Device Sequence Number14545412
Product Code MEB
UDI-Device Identifier00193494136499
UDI-Public00193494136499
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2022
Device Model NumberPS12508
Device Catalogue NumberN/A
Device Lot Number30042633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer03/29/2021
06/01/2021
07/06/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/09/2021
06/24/2021
07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1